MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN - MFG V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN NORTH HAVEN - MFG V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCL4636
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The event report alleges the product was used in a surgical procedure.From the opened product, it was observed, under magnification, that the suture appeared to have split under tension.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures; therefore, a device history record will not be performed.Our investigation was unable to determine a root cause or establish a relationship between the device and the reported incident.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during an orthopedic spine surgery.The product was being used for incision closure.While suturing, the thread broke.The procedure was completed with another device.There was no patient harm.The status of the patient is no problem.

Brand Name
V-LOC 180
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN NORTH HAVEN - MFG
195 mcdermott road
north haven CT 06473
MDR Report Key6750057
Report Number1219930-2017-06090
Device Sequence Number16544653
Product Code GAM
UDI-Device Identifier20884521215488
UDI-Public20884521215488
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberVLOCL4636
Device Catalogue NumberVLOCL4636
Device Lot NumberA6K0191VX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2017
Initial Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1